Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mell0wseas

About to start Accutane tonight, but I'm scared to death to. Really need some honest advice.

Recommended Posts

Hi there,

The past month waiting has been hell for me, constantly worrying about starting Accutane. I'm in my mid 20's and have suffered from acne that won't go away since I was a teenager. I'm scared to death to start this drug tonight because I get chronic migraines and almost every single review I've read online, people reported really, really bad headaches.

I weigh around 230 lbs and I was prescribed 40mg Claravis for the first month. I'm scared to death to start taking this. Literally almost at the verge of tears typing this, that's how scared I am of the side effects. I can deal with dry skin and probably the joint pain, but I can not deal with migraines and headaches ontop of the ones I already get as a migraine sufferer.

Can anyone share their honest reviews (especially as it relates to the headaches)? Any advice on how to prevent them from happening if at all possible? Any words of encouragement for someone very, very discouraged about starting?

Share this post


Link to post
Share on other sites

Hi there

 

I took accutane 10 years ago for 9 months. I've not been back to any forums since, as, like most people, once the problem goes away you don't need help anymore. On a whim, I decided to come back and write someone a little message of hope - and yours was the first one I came across.

 

The accutane treatment completely changed my life. It wasn't all rainbows and unicorns during the treatment itself, as I got the usual side-effects including cracked skin and initial breakouts. I can't comment on the migraine/headache element as it didn't really affect me. Keeping on top of the side-effects, and acting quickly, was the best way for me to manage it. For example, I'd get a very dry nose and need nasal gel; if I waited 12 hours before applying, it would be horrible. If I applied it straight away, it was fine. So I carried a kit with me to cover all eventualities.

 

Now, I don't get any cysts or pimples at all. I was 30 at the time. Prior to that, I'd had breakouts almost every day since my early teens.

 

Since completing the treatment, my confidence and outlook on life completely changed. I remember waking up smiling and checking the mirror to discover clear skin. I would almost bounce out of the house I was that happy. I've largely forgotten about my experiences now as it is no longer an issue, but actually writing this is bringing it all back!

 

So my advice is that the treatment has the power to totally change your life. Growth comes with pain, and I feel for you and your concerns, I really do. But in the end it will be so, so worth it.

 

I wish you all the very best with your treatment and life beyond. All the very best.

 

Dave

 

Share this post


Link to post
Share on other sites
On 3/19/2019 at 6:54 PM, mell0wseas said:

Hi there,

The past month waiting has been hell for me, constantly worrying about starting Accutane. I'm in my mid 20's and have suffered from acne that won't go away since I was a teenager. I'm scared to death to start this drug tonight because I get chronic migraines and almost every single review I've read online, people reported really, really bad headaches.

I weigh around 230 lbs and I was prescribed 40mg Claravis for the first month. I'm scared to death to start taking this. Literally almost at the verge of tears typing this, that's how scared I am of the side effects. I can deal with dry skin and probably the joint pain, but I can not deal with migraines and headaches ontop of the ones I already get as a migraine sufferer.

Can anyone share their honest reviews (especially as it relates to the headaches)? Any advice on how to prevent them from happening if at all possible? Any words of encouragement for someone very, very discouraged about starting?

There is no way to take this drug safely and if you suffer from migraines you should not even be prescribed this drug. Watch the film Dying for Clear Skin.

Everything bad about this drug is true and worse. Having said that not everyone gets the side effects but don;t believe that the risks are not significant or rare.

 

I am more than happy to back up what I am saying.

PM me and I can send scientific proof.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×